# SDR 20010326CW003

- Difficulty date: January 30, 2001
- Submitted: March 26, 2001
- Operation: General aviation
- Aircraft: N51809
- Make and model: Wsk M-18A
- Aircraft serial: 1Z00915
- Engine: Wsk ASZ62IRM18
- System (JASC): 5711 · Wing Spar
- Part: Spar Cap
- Part number: D21200380
- Condition: Cracked
- Location: Wing Center Box
- Part time: 4,229 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REPAIRS OF THE WING CENTER SECTION FOR CORROSION DAMAGE TO THE TRAILING EDGE SECTION OF THE WING AND DURING HIDDEN DAMAGE INSPECTION, FOUND .1250 INCH DEEP CRACK IN THE FORWARD LOWER SPAR CAP.  THE CRACK RAN APPROX 24 INCHES INBOARD IN A SPANWISE DIRECTION FROM THE LEFT LOWER WING ATTACH FITTING.  CRACK PASSED THROUGH 2 BOLT HOLES IN THE SPAR THAT ATTACH THE LOWER WING ATTACH FITTING.  CRACK IN SPAR CAP WAS CONFIRMED BY NDI INSP USING EDDIE CURRENT, AND DYE PENETRANT METHODS.  LOWER SPAR CAP WAS REPLACED WITH NEW PZL PART AND WING CENTER SECTION WAS RETURNED TO SERVICE.  RECOMMEDN A CLOSE INSPECTIONOF ALL WING ATTACH FITTINGS AND SPAR CAPS DURING ANY INSPECTION ON THIS AC.
